Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 356, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2005, 7:53 PM EDT for Clayton County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 6, 2005, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:15 PM EDT | TSTM WND DMG | Jonesboro, GA | SEVERAL TREES DOWN THROUGHOUT THE COUNTY |
| Jul 6, 8:37 PM EDT | TSTM WND DMG | Jonesboro, GA | SEVERAL TREES AND A FEW POWER LINES DOWN THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:45 PM EDT | Tornado Watch | SPC | 4 hr |
| Jul 6, 7:35 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 062353 SVRFFC GAC063-070030- /O.NEW.KFFC.SV.W.0356.050706T2353Z-050707T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 PM EDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAYTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 830 PM EDT * AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF RIVERDALE...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORROW...JONESBORO...FOREST PARK...CONLEY AND ATLANTA HARTSFIELD-JACKSON AIRPORT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3352 8451 3344 8440 3359 8422 3371 8440 $$
1 follow-up statement
000 WWUS52 KFFC 070007 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT WED JUL 6 2005 GAC063-070030- /O.CON.KFFC.SV.W.0356.000000T0000Z-050707T0030Z/ CLAYTON- 807 PM EDT WED JUL 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR CLAYTON COUNTY... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIVERDALE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORROW...FOREST PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT AND CONLEY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING FOR NORTHWESTERN AND WEST CENTRAL GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3352 8451 3344 8440 3359 8422 3371 8440 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:30 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 5:30 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 6 2005
.SHORT TERM...
CINDY REMAINS THE FOCUS THROUGH THURSDAY. THE REMNANTS OF THE
TROPICAL STORM WILL BE MOVING NORTHEAST OUT OF ALABAMA INTO NORTH
GEORGIA THIS EVENING. STILL EXPECT FAIRLY HEAVY RAINFALL ACROSS THE
NORTHERN AND WESTERN GEORGIA AREAS...SO I HAVE LEFT THE FLOOD WATCH
IN EFFECT UNCHANGED FOR NOW. SYSTEM MOVES OUT LATER IN THE DAY
THURSDAY THROUGH THURSDAY EVENING...ENDING PRECIPITATION. FRIDAY
LOOKS FAIRLY DRY IN THE WAKE OF THIS SYSTEM...BUT SUFFICIENT RESIDUAL
MOISTURE ALONG WITH EASTERLY FLOW FOR ISOLATED TO SCATTERED
CONVECTION TO BEGIN AGAIN BY SATURDAY.
.LONG TERM...
NEXT WEEKS SPECIAL GUEST STAR APPEARS TO BE DENNIS...AS TPC AND GFS
MODEL BRING THE NEXT TROPICAL SYSTEM INTO THE GULF OF MEXICO OVER THE
WEEKEND. CURRENT FORECAST TRACK BRINGS DENNIS TO THE CENTRAL GULF
COAST EARLY MONDAY AS A FAIRLY STRONG HURRICANE. GFS MODEL THEN TAKES
THE SYSTEM NORTHWEST INTO THE MISSISSIPPI VALLEY AND EVENTUALLY INTO
OKLAHOMA BY MID WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER
THE EASTERN U.S. THIS IS A RATHER UNUSUAL PATH FOR A GULF COAST
TROPICAL SYSTEM TO FOLLOW...SO CONFIDENCE IN THE FINAL OUTCOME IS A
BIT LOW. WILL KEEP THE EXTENDED FORECAST INTENTIONALLY VAGUE FOR NOW
UNTIL WE GET A BETTER IDEA OF HOW THIS WILL ALL PAN OUT.
&&
.AVIATION...
CINDY SPREADING SHOWERS AND THUNDERSTORMS (SOME STRONG) INTO WESTERN
PORTIONS OF THE COUNTY WARNING AREA AT THE MOMENT...AND LOOK FOR
WIDESPREAD PRECIP TO CONTINUE OVER THE AREA THROUGH THE NIGHT INTO
EARLY THURSDAY. WILL GENERALLY KEEP CIGS IN THE MVFR TO VFR RANGE
DURING THE EVENING...THEN LOWERING INTO THE IFR RANGE FROM WEST TO
EAST AFTER MIDNIGHT. LOOK FOR LIFR TO IFR CIGS TO BE THE RULE BY
08Z. WILL GRADUALLY LIFT CIGS BACK INTO THE MVFR RANGE AFTER
SUNRISE. VSBYS GENERALLY IN THE 3 TO 5 MILE RANGE IN SHOWERS...AOB 1
MILE POSSIBLE IN TSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 69 84 70 90 / 100 40 20 20
ATHENS 69 84 68 91 / 70 70 30 20
GAINESVILLE 69 82 68 90 / 100 70 30 20
ROME 68 83 68 91 / 100 40 20 20
COLUMBUS 73 88 72 93 / 60 40 20 20
MACON 72 89 71 93 / 60 40 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH IN EFFECT FROM 4 PM WEDNESDAY UNTIL 5 PM EDT
THURSDAY FOR THE FOLLOWING ZONES...BALDWIN...BANKS...
BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALBOT...TALIAFERRO...TOWNS...TROUP...UNION...UPSON...
WALKER...WALTON...WARREN...WHITE...WHITFIELD...AND WILKES.
&&
20In the hours before
Local storm report, Jul 6, 6:26 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GLENN 33.15N 85.20W
07/06/2005 HEARD GA EMERGENCY MNGR
POSSIBLE TORNADO
&&
TMLocal storm report, Jul 6, 6:40 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 N DURAND 32.95N 84.77W
07/06/2005 MERIWETHER GA LAW ENFORCEMENT
SEVERAL TREES DOWN. POSSIBLE TORNADO
&&
TMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:37 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 38 min |
| Jul 6, 5:02 PM EDT | Tornado Warning | FFC | Troup | 28 min |
| Jul 6, 5:14 PM EDT | Tornado Warning | FFC | Harris | 31 min |
| Jul 6, 5:19 PM EDT | Tornado Warning | FFC | Heard | 41 min |
| Jul 6, 5:20 PM EDT | Tornado Warning | FFC | Stewart | 15 min |
| Jul 6, 5:46 PM EDT | Tornado Warning | FFC | Meriwether | 44 min |
| Jul 6, 6:29 PM EDT | Tornado Warning | FFC | Meriwether | 23 min |
| Jul 6, 6:44 PM EDT | Tornado Warning | FFC | Coweta | 31 min |
| Jul 6, 6:53 PM EDT | Tornado Warning | FFC | Harris | 22 min |
| Jul 6, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 46 min |
| Jul 6, 7:05 PM EDT | Tornado Warning | FFC | Fayette | 25 min |
| Jul 6, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 23 min |
| Jul 6, 7:42 PM EDT | Tornado Warning | FFC | Meriwether | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.